AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

The Moduli Problem for Plane Branches
Oscar Zariski
with an appendix by Bernard Teissier Translated by Ben Lichtin
cover
SEARCH THIS BOOK:

University Lecture Series
2006; 151 pp; softcover
Volume: 39
ISBN-10: 0-8218-2983-1
ISBN-13: 978-0-8218-2983-7
List Price: US$36
Member Price: US$28.80
Order Code: ULECT/39
[Add Item]

Request Permissions

Moduli problems in algebraic geometry date back to Riemann's famous count of the \(3g-3\) parameters needed to determine a curve of genus \(g\). In this book, Zariski studies the moduli space of curves of the same equisingularity class. After setting up and reviewing the basic material, Zariski devotes one chapter to the topology of the moduli space, including an explicit determination of the rare cases when the space is compact. Chapter V looks at specific examples where the dimension of the generic component can be determined through rather concrete methods. Zariski's last chapter concerns the application of deformation theory to the moduli problem, including the determination of the dimension of the generic component for a particular family of curves.

An appendix by Bernard Teissier reconsiders the moduli problem from the point of view of deformation theory. He gives new proofs of some of Zariski's results, as well as a natural construction of a compactification of the moduli space.

Readership

Graduate students and research mathematicians interested in algebraic geometry, especially moduli questions, and singularities.

Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia